# SDR 98ZZZX4004

- Difficulty date: September 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N204JC
- Make and model: Braero BAE125800A
- Aircraft serial: 258175
- System (JASC): 2731 · Elevator Tab Control System
- Part: Splines
- Condition: Corroded
- Location: Elevator Tab
- Part time: 3,437 hours
- Component: 258CT29116A
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AUTOPILOT SYSTEM WOULD SWITCH FROM LAFCS TO RAFCS WHEN ACFT APPROACHED SPEEDS WITHIN 15 KNOTS OF REDLINE.  AT ALL TIMES THE FAULT CODES PULLED UP BY THE TECH WOULD SHOW EXCESSIVE FRICTION IN THE ELEV TRIM SYS.  EXTENSIVE T/S SHOWED NO PROBLEM WITH THE STATIC FRICTION IN CABLE RUNS.  TRIM SERVOS CHANGED OUT.  CABLE TENSIONS CHECKED AND ADJUSTED.  ELEV TRIM JACKS DISASSEMBLED PARTIALLY TO CHECK FOR BURRS AND WARPAGE ON THE SCREWJACK.  PROBLEM STILL EXISTED.  DURING MM INSPECTION, JACKS WERE DISASSEMBLED AND DRIVE SPLINES INSPECTED.  PITTING CORROSION FOUND ON BOTH LT AND RT JACK SPLINES.  BOTH JACKS REPLACED WITH NEW.  ACFT HAS FLOWN FOR OVER 50 HRS WITH NO PROBLEM.
